# SDR M7K2008F00133

- Difficulty date: September 17, 2007
- Submitted: August 5, 2008
- Operation: Air carrier
- Aircraft: N807MH
- Make and model: Urocop EC 130 B4
- Aircraft serial: 3912
- Engine: Tmeca ARRIEL2B1
- System (JASC): 8000 · Engine Starting System
- Part: Switch
- Part number: 975UN01B4AA5
- Condition: Intermittent
- Location: Engine Start
- Part time: 2,639 hours
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED THAT SEVERAL SELECTIONS TO THE ENGINE START POSITION WERE REQUIRED TO GET THE ENGINE TO START.  UPON CLOSER INSP IT WAS DETERMINED THAT SELECTING THE ON OR START POSITION GENTLY WITHOUT SNAPPING THE LEVER INTO THE START POSITION COULD CAUSE THE MALFUNCTION.  NO FAULT CODE WAS GENERATED.  IT THOUGHT THAT DUE TO THE NR OF CONTACTS WITHIN THE SWITCH AND THE RATE OF FADEC INTERROGATION BEING 20 TIMES PER SECOND ANY CONTACTS WITH ARCING SURFACES MAY NOT BE PASSING CURRENT QUICKLY ENOUGH IF SELECTED SLOWLY TO THE START POSITION.  REPLACED 8 SUCH SWITCHES IN 50,000 FLIGHT  HOURS.  MOST SWITCH PROBLEMS BUT NOT ALL HAVE GENERATED A FAULT CODE INDICATING A PROBLEM WITH THE SWITCH ON THE AC VEMD REQUIRING REPLACEMENT.  ONLY TWICE DID THE SWITCH COMPLETELY FAIL.  SUGGEST SNAPPING SWITCH INTO POSITION, WILL EXTEND LIFE.  (K)
